Ask The Doctor > Questions & Answers > Low Libido and Erectile Dysfunction in eighteen year old male.

Low Libido and Erectile Dysfunction in eighteen year old male.

Patient: Hello, I’m an 18 year old male. I am an avid weight lifter, eat healthy, and have a normal BMI (5’9 175lbs). My libido began to significantly decrease about 9 months ago. Also stemming off of this, I have acquired a moderate erectile dysfunction. I used to be a very average horny 16-17 year old who masturbated around 4 times a week, and now if i don’t think about it, I would probably not need to do it ever. No event sparked this it seems to just be random. This happens when I am alone and with girls. I have already tried the “just relax” method which has done nothing and also I’ve tried to just let it go for a little and when i do that, i seem to completely forget about it. Please help any way you can. I will be starting college august 20th. I scheduled a urologist appointment but I have to wait until the 15th so i dont think thats going to do me any good

 

 

Doctor: It is understandable that you would be concerned about the symptoms you have described. Erectile dysfunction (ED) is ass ociated with a wide range of diseases and conditions. However, it is rare for ED  to affect someone so young.  A detailed medical history and thorough physical examination is required to elucidate the cause of your decreased libido and erectile dysfunction. I am inclined to think that your symptoms are psychologically related rather a physical problem. This would be highly likely if you have spontaneous morning erections. Problems in a sexual relationship, performance anxiety or even stress at work or school may lead to some for of sexual dysfunction. Before seeing a urologist, I urge you to speak with your family physician about your symptoms. He/She will be able to obtain a comprehensive sexual and medical history and gain better insight into your issues. He/she will also be able to perform an examination and order the appropriate test to rule out physical problems which may cause ED such as medications/supplements,  penile conditions, nutritional deficiencies and hormone disorders.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment